Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 7:40 PM CDT for Bowie County, Cass County, Morris County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2022, 7:40 PM CDT (00:40 UTC)
- Expired
- Nov 4, 2022, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.0
The text
As transmitted.
662
WFUS54 KSHV 050040
TORSHV
TXC037-067-343-050130-
/O.NEW.KSHV.TO.W.0068.221105T0040Z-221105T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
740 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Cass County in northeastern Texas...
South central Bowie County in northeastern Texas...
Southeastern Morris County in northeastern Texas...
* Until 830 PM CDT.
* At 740 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hughes Springs, or 19 miles east of Pittsburg,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Maud around 820 PM CDT.
Redwater around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bryans
Mill, Marietta, Douglassville, Red Hill, Domino and Avinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3289 9458 3303 9476 3342 9435 3321 9406
TIME...MOT...LOC 0040Z 231DEG 36KT 3302 9462
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
442 follow-up statements
779
WWUS54 KSHV 050053
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
753 PM CDT Fri Nov 4 2022
TXC343-050102-
/O.CAN.KSHV.TO.W.0068.000000T0000Z-221105T0130Z/
Morris TX-
753 PM CDT Fri Nov 4 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MORRIS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
LAT...LON 3342 9435 3321 9406 3298 9443 3313 9465
TIME...MOT...LOC 0052Z 231DEG 36KT 3310 9450
$$
TXC037-067-050130-
/O.CON.KSHV.TO.W.0068.000000T0000Z-221105T0130Z/
Cass TX-Bowie TX-
753 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
CASS AND SOUTH CENTRAL BOWIE COUNTIES...
At 752 PM CDT, a confirmed tornado was located 10 miles northeast of
Hughes Springs, or 19 miles west of Atlanta, moving northeast at 40
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Maud around 820 PM CDT.
Redwater around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bryans
Mill, Marietta, Douglassville, Red Hill and Domino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3342 9435 3321 9406 3298 9443 3313 9465
TIME...MOT...LOC 0052Z 231DEG 36KT 3310 9450
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
44462
WWUS54 KSHV 050110
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
810 PM CDT Fri Nov 4 2022
TXC037-067-050130-
/O.CON.KSHV.TO.W.0068.000000T0000Z-221105T0130Z/
Cass TX-Bowie TX-
810 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
CASS AND SOUTH CENTRAL BOWIE COUNTIES...
At 810 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Maud, or 11 miles northwest of Atlanta,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Maud around 820 PM CDT.
Redwater around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bryans
Mill, Marietta, Douglassville, Red Hill and Domino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3342 9435 3321 9406 3298 9443 3313 9465
TIME...MOT...LOC 0110Z 231DEG 36KT 3322 9433
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 6:14 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 4, 6:14 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 614 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 52 68 50 / 50 100 0 0 MLU 85 58 71 50 / 10 100 10 0 DEQ 78 44 65 42 / 90 100 0 0 TXK 80 49 65 48 / 70 100 0 0 ELD 81 50 68 44 / 40 100 0 0 TYR 82 48 64 51 / 90 80 0 0 GGG 83 48 66 48 / 80 90 0 0 LFK 85 51 71 50 / 70 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Local storm report, Nov 4, 6:23 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 9255 BATTIEST PICKEN RD 34.40N 94.99W
11/04/2022 MCCURTAIN OK LAW ENFORCEMENT
*** 1 INJ ***
MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE
DESTROYED.
&&
RKLocal storm report, Nov 4, 7:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 6 ESE DETROIT 33.63N 95.17W
11/04/2022 RED RIVER TX TRAINED SPOTTER
TREE SNAPPED IN HALF, MANY POWER POLES DOWN.
&&
RKLocal storm report, Nov 4, 7:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 5 W DAINGERFIELD 33.04N 94.82W
11/04/2022 MORRIS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE.
&&
RKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:11 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Upshur | 34 min |
| Nov 4, 7:22 PM CDT | Tornado Warning | SHV | Bowie | 38 min |
| Nov 4, 7:30 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 45 min |
| Nov 4, 7:39 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Nov 4, 8:14 PM CDT | Tornado Warning | SHV | Panola, Rusk | 36 min |
| Nov 4, 8:15 PM CDT | Tornado Warning | SHV | Bowie, Cass | 22 min |
| Nov 4, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Nov 4, 8:41 PM CDT | Special Weather Statement | SHV | Rusk | 49 min |
| Nov 4, 8:58 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Nov 4, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Nov 4, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Nov 4, 10:15 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.